U.S. doctors online nowAsk doctors free
CO
A 62-year-old female asked:

I have been taking augmentin (amoxicillin and clavulanate) for 72 hours and still have ear pressure, pain and ringing from ear infection. should i return to doctor?

1 doctor answer1 doctor weighed in
Dr. Vahe Yetimyan
General Practice 52 years experience
Ear discomfort: The pain may or may not be a direct effect of the infection itself. If the pain is due to inflammation this should go away rapidly, assuming the causative organism is susceptible to augmentin (amoxicillin and clavulanate). If, however, pain is due to congestion and consequent occlusion of the eustacian tubes this may require decongestants and possibly steroids. See your doctor for reevaluation of your ear.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 24, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.